Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 267, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 29, 2019, 10:47 AM CDT for Putnam County, Schuyler County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2019, 10:47 AM CDT (15:47 UTC)
- Expired
- Aug 29, 2019, 11:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 161 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 6:19 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 29, 6:19 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 619 AM CDT Thu Aug 29 2019 .Discussion... Issued at 255 AM CDT THU AUG 29 2019 As the surface ridge which provided ideal weather over the last couple of days continues to advect eastward, low-level moisture will begin to build back into the area this morning ahead of a cold front expected to affect the area later today with storm potential, some strong to severe. For the morning hours, humidity will begin to increase as dew points rise into the low to mid 70s by this afternoon. Temps will rise into the mid to upper 80s, making for overall muggy conditions ahead of storm development later this evening and into the overnight. An upper-level trough advancing over the Great Lakes today will keep strongest flow aloft north of the local area, though with the arrival of aforementioned low-level moisture, strong destabilization is expected this afternoon and evening, with MLCAPE values ranging from 3500 to 4000 J/kg. With the northern placement of the strongest flow aloft, deep layer shear values will be somewhat contained, locally, though initial storms will develop ahead of a cold front across southern Iowa, where higher shear values are likely. Storms will then propagate southward and perhaps southwestward into the evening hours across northern Missouri and then points south after sunset into the overnight hours. The environment will be less supportive of severe potential with time and with southern propagation, though storms across northern Missouri will eventually form a line and support the potential for 60 to 70 mph wind gusts, and perhaps an isolated large hail threat, early during the event. Additional storms will develop ahead of the western extent of the broad west to east frontal boundary, underneath a weak mid-level trough embedded within northwest flow aloft. All said, storms should begin to form an MCS through the late evening and overnight hours. Isolated strong wind gusts and large hail are both possible during that time, though the greatest potential for severe will remain north of Highway 36 this evening. The other hazard to consider is flash flooding potential as storm coverage expands. Storms should progress south relatively quickly, though PWATS will approach 2 inches as moisture pools ahead of the frontal boundary and heavy rainfall is likely as linear storms from northern Missouri begin to merge with a developing MCS from northeast Kansas. Additional off and on rain and storm chances will continue into Friday and Saturday as the frontal boundary stalls over central Missouri and additional shortwave energy advances overhead. Rain chances will slowly come to an end by the late weekend, while surface temps will increase back into the mid 80s by Tuesday. && .Aviation...(For the 12Z TAFS through 12Z Friday Morning) Issued at 610 AM CDT THU AUG 29 2019 Surface winds will increase to 12 to 15 knots by the mid morning, eventually slackening slightly by the late afternoon hours. The main concern will be in the form of thunderstorms and potential strong wind gusts late this evening into the overnight hours. Brief reductions to ceiling heights and visibility are possible beginning around 04Z, continuing through the remainder of the forecast period into Friday morning. Timing may need to be adjusted during the 18Z and 00Z issuances, though general thinking is that a line of storms will approach the terminals from the north, initially, later becoming more isolated to scattered in nature between 09Z to 12Z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...Welsh
Hazardous weather outlook, Aug 29, 5:14 AM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 514 AM CDT Thu Aug 29 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 514 AM CDT Thu Aug 29 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are expected this evening and overnight, mainly across far northern Missouri. Strong winds up to 60 mph are expected across that area, with winds up to 50 mph expected down toward the I-70 corridor. Heavy rain may contribute to some flash floodind across northeast Kansas and western Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another chance for heavy rain will be possible on Saturday and Saturday night. Flooding will be the primary concerns with the Saturday activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 29, 10:01 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1001 AM CDT Thu Aug 29 2019
MOZ008-291530-
Schuyler MO-
1001 AM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCHUYLER COUNTY UNTIL
1030 AM CDT...
At 1000 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lancaster, moving east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lancaster, Downing and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4046 9235 4056 9268 4057 9269 4056 9270
4058 9270 4059 9272 4059 9267 4060 9235
TIME...MOT...LOC 1500Z 282DEG 39KT 4063 9264
CDBSpecial weather statement, Aug 29, 10:27 AM CDT, 20 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1027 AM CDT Thu Aug 29 2019 MOZ008-291600- Schuyler MO- 1027 AM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHUYLER COUNTY UNTIL 1100 AM CDT... At 1027 AM CDT, Doppler radar was tracking a strong thunderstorm near Lancaster, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Schuyler County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4049 9235 4055 9249 4059 9249 4060 9235 TIME...MOT...LOC 1527Z 283DEG 25KT 4059 9243 CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:01 AM CDT | Special Weather Statement | EAX | Schuyler | 29 min |
| Aug 29, 10:27 AM CDT | Special Weather Statement | EAX | Schuyler | 33 min |
| Aug 29, 11:26 AM CDT | Special Weather Statement | EAX | Schuyler | 49 min |
| Aug 29, 11:54 AM CDT | Special Weather Statement | EAX | Putnam | 36 min |
| Aug 29, 1:56 PM CDT | Special Weather Statement | EAX | Macon | 34 min |
| Aug 29, 2:15 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 30 min |
| Aug 29, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 37 min |
| Aug 29, 3:05 PM CDT | Flash Flood Watch | EAX | Bates, Cass, Clay, Henry, Jackson, Johnson and 3 more | 18 hr |
| Aug 29, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 49 min |
| Aug 29, 4:09 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Sullivan | 51 min |
| Aug 29, 4:18 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 42 min |
| Aug 29, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Macon | 30 min |
| Aug 29, 4:53 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 22 min |
| Aug 29, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 31 min |
| Aug 29, 5:00 PM CDT | Areal Flood Advisory | EAX | Linn, Sullivan | 3 hr |
| Aug 29, 5:17 PM CDT | Special Weather Statement | EAX | Linn | 43 min |
| Aug 29, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston | 32 min |
| Aug 29, 5:42 PM CDT | Special Weather Statement | EAX | Daviess | 48 min |
| Aug 29, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 41 min |
| Aug 29, 5:58 PM CDT | Special Weather Statement | EAX | Livingston | 47 min |
| Aug 29, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Randolph, Saline | 41 min |
| Aug 29, 6:24 PM CDT | Areal Flood Advisory | EAX | Grundy, Livingston | 3 hr |
| Aug 29, 6:28 PM CDT | Special Weather Statement | EAX | Daviess | 32 min |
| Aug 29, 6:58 PM CDT | Special Weather Statement | EAX | Cooper | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.